Department of Mathematics and Statistics

Department of Mathematics and Statistics
Department of Mathematics and Statistics
Serban Belinschi

Serban Belinschi

Title: Adjunct Associate Professor
Dept: Inst de Mathématiques de Toulouse, Université Paul Sabatier
Email: belinsch@queensu.ca
Research: Free analysis, free probability, random matrix theory

  Degrees & Accolades

- 2015 Israel Halperin Prize, Co-winner, for outstanding work in operator theory or operator algebras by a member of the Canadian mathematical community.
- 'Dimitrie Pompeiu' Award, from the Romanian Academy for 'Contributions to the noncommutative probability theory' for the year 2012
- CMS 2012 G. de B. Robinson Award, together with Teodor Banica, Mireille Capitaine and Benoit Collins, for the paper 'Free Bessel Laws', which appeared in the Canadian Journal of Mathematics (63:1 2011, 3-37)
- Ph.D. (Indiana University Bloomington)

  Research Profile

My main results are in free probability. I have worked on the applications of complex analysis tools to the study of free random variables. Motivated by questions in random matrix theory and noncommutative (especially free) probability, my most recent research interests are in questions of free analysis, particularly the applications of J.L. Taylor's free noncommutative functions and free calculus to the study of problems in free probability and analysis.